Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 72, NWS San Angelo, TX

April 30, 2004Shackelford County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Apr 30, 2004, 4:18 PM CDT for Shackelford County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 30, 2004, 4:18 PM CDT (21:18 UTC)
Expired
Apr 30, 2004, 5:00 PM CDT
In force
42 min
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

County Shackelford County, TX

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 30, 12:45 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Fort Sill, OK (KFSI), launched 12:00Z, 9.3 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Sill, OK at 12:00Z on 2004-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Sill, OK at 12:00Z on 2004-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 227 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1426 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
227 m²/s²
0-3 km storm-relative helicity
372 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 1:16 PM CDT, 3 hours 2 minutes earlier.

Area forecast discussion, Apr 30, 1:16 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
116 PM CDT FRI APR 30 2004

.SHORT TERM...COLD FRONT IS CURRENTLY PUSHING THROUGH THE NORTHWEST
PORTION OF THE FORECAST AREA AT THIS TIME WITH THUNDERSTORMS
DEVELOPING ON THE TRIPLE POINT AT THIS TIME. TRIPLE POINT OF THE
COLD FRONT AND THE DRYLINE JUST NORTHWEST OF ABILENE. TOR BOX
ALREADY OUT ALSO FLASH FLOOD WATCH ALREADY OUT. MAY NEED TO EXPAND
WATCH UP THE EASTERN BIG COUNTRY COUNTIES BY 4 PM...BUT WILL
MONITOR THROUGH THEN. ALSO BEST POTENTIAL FOR HEAVY RAINS FROM BROWN
WOOD TO SAN ANGELO. THINGS STILL CONTINUING TOMORROW MORNING WITH
GRADUALLY DIMINISHING. NOT MUCH DIFFERENT THINKING THAN YESTERDAY.
DID LOWER TEMPERATURES SOME SUNDAY MORNING AND MONDAY MORNING.
WOULD NOT BE SHOCKED TO SEE SOME UPPER 30S ACROSS THE HILL COUNTRY.

&&

.LONG TERM...NOT MUCH CHANGE FROM YESTERDAYS THINKING AS RIDGE
BEGINS TO BUILD INTO THE AREA TUESDAY THROUGH THE REMAINDER OF THE
EXTENDED AND TEMEPRATURES FINALLY GOING ABOVE NORMAL AND MAY EVEN
SEE A FEW 90 DEGREE READINGS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE     51  61  45  70 /  60  60  10   0
SAN ANGELO  54  66  44  70 /  70  60   0   0
JUNCTION    59  69  45  70 /  70  70  10   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH TIL 4 AM TAYLOR
AND CALLAHAN COUNTIES IN THE BIG COUNTRY AND EVERYBODY ELSE.
TORNADO WATCH TILL 9 PM FOR JONES...SHACKELFORD...TAYLOR...
CALLAHAN...THROCKMORTON.

&&

17/27 BRAZZELL
Hazardous weather outlook, Apr 30, 12:05 PM CDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
1205 PM CDT FRI APR 30 2004

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-011705-
BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX-
FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX-
MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX-
SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX-
TOM GREEN TX-
1205 PM CDT FRI APR 30 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS.

.DAY ONE...
THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS THE EASTERN
BIG COUNTRY AND NORTHERN HEARTLAND THIS AFTERNOON AND TONIGHT...
INCLUDING THE CITIES AND TOWNS OF ALBANY...ABILENE...CLYDE...COLEMAN
AND BROWNWOOD. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS
THE REMAINDER OF WEST CENTRAL TEXAS THIS AFTERNOON AND TONIGHT.

AT MIDDAY...A COLD FRONT EXTENDED FROM ROTAN TO HASKELL. THE DRYLINE
STRETCHED FROM THE TIP OF CROCKETT COUNTY...TO BETWEEN SNYDER AND
SWEETWATER. THE COLD FRONT WILL REACH INTERSTATE 20 BY 7 PM...WITH
THE DRYLINE PUSHING EASTWARD INTO THE ABILENE...SAN ANGELO AND SONORA
AREAS. SEVERE THUNDERSTORMS COULD RAPIDLY DEVELOP NEAR THESE
BOUNDARIES. THE EASTERN BIG COUNTRY AND NORTHERN HEARTLAND ARE MORE
PRONE TO SEVERE WEATHER FOR NEAR THE INTERSECTION OF THESE TWO
BOUNDARIES.

MAIN THREATS ARE LARGE HAIL AND DAMAGING WINDS...BUT ISOLATED
TORNADOES CANNOT BE RULED OUT.

LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE...ESPECIALLY ALONG AND SOUTH
OF A SAN ANGELO TO BROWNWOOD LINE TONIGHT...WHERE AMOUNTS COULD
EXCEED 2 INCHES LOCALLY.

.DAYS TWO THROUGH SEVEN...

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON AND TONIGHT.

In the hours before

Local storm report, Apr 30, 3:01 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
301 PM CDT FRI APR 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0301 PM     HAIL             ALBANY                  32.73N 99.30W
04/30/2004  2.75 INCH        SHACKELFORD        TX   FIRE DEPT/RESCUE

&&

HG
Local storm report, Apr 30, 3:07 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
307 PM CDT FRI APR 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0306 PM     HAIL             ALBANY                  32.73N 99.30W
04/30/2004  2.75 INCH        SHACKELFORD        TX   FIRE DEPT/RESCUE

            BASEBALL SIZE HAIL CONTINUES TO FALL

&&

BRAZZELL
Local storm report, Apr 30, 3:17 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
317 PM CDT FRI APR 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0316 PM     HAIL             WOODSON                 33.01N 99.05W
04/30/2004  0.75 INCH        THROCKMORTON       TX   OTHER FEDERAL

&&

BRAZZELL
Local storm report, Apr 30, 3:18 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
318 PM CDT FRI APR 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0317 PM     FUNNEL CLOUD     4 E ALBANY              32.73N 99.23W
04/30/2004                   SHACKELFORD        TX   FIRE DEPT/RESCUE

&&

BRAZZELL
Local storm report, Apr 30, 3:19 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE SAN ANGELO TX
319 PM CDT FRI APR 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0313 PM     FUNNEL CLOUD     1 E ALBANY              32.73N 99.28W
04/30/2004                   SHACKELFORD        TX   FIRE DEPT/RESCUE

&&

BRAZZELL
Local storm report, Apr 30, 3:59 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE SAN ANGELO TX
359 PM CDT FRI APR 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0224 PM     HAIL             7 SE LUEDERS            32.73N 99.54W
04/30/2004  2.75 INCH        SHACKELFORD        TX   FIRE DEPT/RESCUE

0237 PM     HAIL             7 W ALBANY              32.73N 99.42W
04/30/2004  1.75 INCH        SHACKELFORD        TX   TRAINED SPOTTER

0240 PM     HAIL             5 W ALBANY              32.73N 99.30W
04/30/2004  3.00 INCH        SHACKELFORD        TX   TRAINED SPOTTER

0301 PM     HAIL             ALBANY                  32.73N 99.30W
04/30/2004  2.75 INCH        SHACKELFORD        TX   FIRE DEPT/RESCUE

0306 PM     HAIL             ALBANY                  32.73N 99.30W
04/30/2004  2.75 INCH        SHACKELFORD        TX   FIRE DEPT/RESCUE

            BASEBALL SIZE HAIL CONTINUES TO FALL NUMEROUS WINDOWS
            BROKEN IN THE CITY OF ALBANY

0313 PM     FUNNEL CLOUD     1 E ALBANY              32.73N 99.30W
04/30/2004                   SHACKELFORD        TX   FIRE DEPT/RESCUE

            UNCONFIRMED TORNADO NEAR THE AIRPORT.

0316 PM     HAIL             WOODSON                 33.01N 99.05W
04/30/2004  0.75 INCH        THROCKMORTON       TX   OTHER FEDERAL

&&
SUMMARY OF EVENTS SO FAR

BRAZZELL

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 12:58 PM CDTSevere Thunderstorm WarningSJTJones32 min
Apr 30, 1:40 PM CDTSevere Thunderstorm WarningSJTJones65 min
Apr 30, 1:54 PM CDTTornado WarningSJTJones36 min
Apr 30, 1:59 PM CDTTornado WarningSJTShackelford46 min
Apr 30, 2:40 PM CDTTornado WarningSJTShackelford65 min
Apr 30, 3:08 PM CDTSevere Thunderstorm WarningSJTThrockmorton37 min
Apr 30, 3:34 PM CDTSevere Thunderstorm WarningSJTShackelford41 min
Apr 30, 4:20 PM CDTSevere Thunderstorm WarningSJTColeman, Runnels55 min
Apr 30, 4:39 PM CDTTornado WarningSJTColeman, Runnels66 min
Apr 30, 5:43 PM CDTTornado WarningSJTColeman62 min
Apr 30, 6:04 PM CDTSevere Thunderstorm WarningSJTTaylor41 min
Apr 30, 6:22 PM CDTTornado WarningSJTBrown53 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.